Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 94, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jul 4, 2009, 6:55 PM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2009, 6:55 PM CDT (23:55 UTC)
- Expired
- Jul 4, 2009, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Montgomery County, TN, Stewart County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 7:01 PM CDT | TSTM WND DMG | 8 Ese Dover, TN | SEVERAL TREES WERE BLOWN DOWN NEAR THE INDIAN MOUND COMMUNITY. |
| Jul 4, 7:05 PM CDT | TORNADO | 6 W Clarksville, TN | 2 TORNADOES REPORTED ON GROUND AT WOODLAWN AND SEVERAL MILES SOUTHWEST OF WOODLAWN |
| Jul 4, 7:30 PM CDT | TSTM WND DMG | 7 S Clarksville, TN | TREES WERE BLOWN DOWN SOUTH OF CLARKSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 5:56 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 042355
TOROHX
TNC125-161-050030-
/O.NEW.KOHX.TO.W.0094.090704T2355Z-090705T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT SAT JUL 4 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CLARKSVILLE...
STEWART COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF DOVER...
* UNTIL 730 PM CDT
* AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DOVER...
MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
INDIAN MOUND BY 710 PM CDT...
8 MILES SOUTH OF CLARKSVILLE BY 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3665 8785 3665 8728 3633 8736 3636 8759
3637 8759 3637 8766 3641 8796 3667 8788
3667 8786
TIME...MOT...LOC 2354Z 284DEG 39KT 3654 8784
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 050012
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
712 PM CDT SAT JUL 4 2009
TNC125-161-050030-
/O.CON.KOHX.TO.W.0094.000000T0000Z-090705T0030Z/
MONTGOMERY TN-STEWART TN-
712 PM CDT SAT JUL 4 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN
STEWART AND WESTERN MONTGOMERY COUNTIES...
AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES NORTH OF
CUMBERLAND CITY...OR 11 MILES EAST OF DOVER...MOVING EAST AT 40 MPH.
LAW ENFORCEMENT REPORTED 2 TORNADOES ON THE GROUND IN WESTERN MONTGOMERY
COUNTY AT 705 PM CDT. ONE IS AT WOODLAWN AND THE OTHER IS 3 MILES
SOUTHWEST OF WOODLAWN. BOW ECHO WITH COMMA HEAD IN WESTERN MONTGOMERY
COUNTY WITH GOOD REAR INFLOW NOTCH. DAMAGING WINDS OF 70 MPH OR GREATER
FOR CERTAIN WITH THIS STORM.
THE TORNADO WILL BE NEAR...
8 MILES SOUTH OF CLARKSVILLE BY 730 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3640 8782 3665 8774 3665 8769 3665 8764
3665 8728 3633 8736 3636 8759 3637 8759
3637 8766
TIME...MOT...LOC 0010Z 284DEG 39KT 3649 8763
$$
BOYDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 4, 6:41 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 4, 6:41 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 641 PM CDT SAT JUL 4 2009 .MESOSCALE UPDATE... BROAD CIRCULATION FROM STORM IN CALLOWAY CO KY AT 2326Z OFF PAH DOPPLER. MESO POPPED OFF IN EASTERN CALLOWAY CO AT 2329Z OFF OHX DOPPLER. THIS STORM HAS PRODUCED REPORTS OF FUNNEL CLOUDS. HAVE ISSUED TORNADO WARNING FOR STEWART COUNTY UNTIL 700 PM CDT. THIS STORM IS NOW ENTERING LAND BETWEEN LAKES AREA. SHOULD BE A TREE DOWNER AS IT PASSES THROUGH THAT AREA. BOATERS NEED TO GET OFF TENNESSEE AND CUMBERLAND RIVERS IN STEWART CO IMMEDIATELY. BOYD && .PREV DISCUSSION... /ISSUED 523 PM CDT SAT JUL 4 2009/ MESOSCALE UPDATE... CLUSTER OF STORMS TO THE WEST OF NASHVILLE...FROM ABOUT ASHLAND CITY WEST TO WAVERLY WITH A RATHER INTENSE CELL OVER SOUTHEAST DICKSON CO NEAR BURNS. CELL OVER BURNS STILL HAS SUSPENDED CORE. WARNING REMAINS IN EFFECT UNTIL 530 PM FOR SOUTHEAST DICKSON AND NORTHEAST HICKMAN COS. MSAS SURFACE LIS HAVE LOWERED SOMEWHAT FROM NASHVILLE EASTWARD. ALSO... THERE APPEARS TO BE SOME SURFACE BASED NEGATIVE ENERGY (CIN) FROM ABOUT I65 EASTWARD. AS STORMS TO THE WEST NASHVILLE MOVE EAST OF I65 THEY SHOULD WEAKEN AS INSTABILITY IS MUCH WEAKER. BOYD PREV DISCUSSION... /ISSUED 435 PM CDT SAT JUL 4 2009/ MESOSCALE UPDATE... -6 LIFTED INDICES STRUNG OUT ACROSS NORTHWEST MIDDLE TN GENERALLY ALONG AND NORTH OF INTERSTATE 40 AS FAR EAST AS I65. ONE STORM IN SOUTHWEST SUMNER CO HAS 60 DBZ SUSPENDED AROUND 11K. THIS RIGHT ON EASTERN EDGE OF BEST LIS. STORM MOVEMENT FROM 270/30KTS. BOYD PREV DISCUSSION... /ISSUED 244 PM CDT SAT JUL 4 2009/ DISCUSSION... SFC LOW OVER NORTHERN MO THIS AFTERNOON WITH GOOD LOW LEVEL CONVERGENCE EVIDENT ON THE SFC ANALYSIS CHARTS ACROSS SOUTHERN IL...SW IN AND ALONG THE OH RIVER. BEST SFC CONVERGENCE ZONE TO MOVE EASTWARD TONIGHT AS OPPOSED TO SOUTHEASTWARD. BEST PRECIP ON THE NORTHERN SIDE OF THE SYSTEM WILL OCCUR GENERALLY ALONG AND JUST SOUTH OF THE 850 MB BOUNDARY. OF ADDITIONAL NOTE...PVA CORRIDOR TO SET UP GENERALLY SW OF THE MID STATE. THUS...ALL IN ALL...THE HEAVIEST PRECIP WILL REMAIN NORTH OF THE MID STATE AND SOUTHWEST OF THE MID STATE. SFC LOW LOOKS TO BE DISPLACED FROM THE PVA CORRIDOR AND THUS...THE SFC LOW WILL WEAKEN SOME AFTER 06Z GIVEN THE LACK OF IMMEDIATE UPPER SUPPORT. NEVERTHELESS...FRONTAL BOUNDARY WILL SWING THROUGH BUT NOT UNTIL SUNDAY AFTERNOON. CURRENT PRESSURE FALLS DO EXIST IN ADVANCE OF THE BOUNDARY BUT ARE UNIMPRESSIVE. AS THE BOUNDARY SWINGS THROUGH...ENERGY ALONG THE SFC FRONT BECOMES MORE ELONGATED THEREBY REDUCING THE ASSOCIATED SFC FORCING. SO...HEAVIER PRECIP OVER A GENERAL AREA APPEARS TO BE ABSENT FROM THE EQUATION ONCE AGAIN. OVERALL...CATEGORICAL POPS WILL STILL BE INCLUDED TONIGHT GIVEN THE APPROACHING MOISTURE AXIS WITH LIKELY POPS FOR TOMORROW. IT JUST LOOKS AS THOUGH THE HEAVIEST ACTIVITY WILL REMAIN NORTH AND SOUTHWEST OF THE MID STATE. AS FOR TIMING OF TONIGHTS ACTIVITY. PRECIP PROBABILITIES WILL INCREASE WITH TIME WITH THE CATEGORICAL IMPACT GEARED TOWARD THE AFTER MIDNIGHT HOURS. TOUGH CALL FOR THE FIREWORKS ACROSS THE AREA BUT I WILL INCLUDE A CHC OF SHOWER AND TSTMS THIS EVENING...WITH THE BEST CHANCE...OF COURSE...BEING ACROSS THE NW ZONES. FOR BNA IN PARTICULAR...RAINFALL MAY HOLD OFF UNTIL 9 OR 10 PM. SFC FRONT TO BECOME MORE PARALLEL TO UPPER FLOW WITH TIME SO WE WILL SEE THE FRONT SLOW DOWN EVEN FURTHER AS IT REACHES NORTHERN AL SUNDAY NIGHT. WILL THEREFORE KEEP 20-40 POPS GOING FOR SOUTH MIDDLE TN THROUGH MON NT AND A SLT CHC NORTH THROUGH SUN NT. FOR TEMPS...MAV LOOKS TOO COOL FOR LOWS AS THAT MODEL APPEARS A BIT SLUGGISH IN REGARD TO THE INCREASING DEWPOINT TREND. WILL THEREFORE GO ABOVE THE MAV MINS. IN THE EXT FCST...UPPER RIDGE AXIS TO LEAN TOWARD TN TOWARD THE END OF NEXT WEEK. WILL START OUT THE PERIOD WITH A RATHER DEEP DRY LAYER IN PLACE AS A SFC RIDGE CONTROLS. THEN...AS SFC RIDGE SHIFTS EAST...LOW LEVEL HUMIDITIES WILL INCREASE ALONG WITH WARMER MID/UPPER LEVEL TEMPS...COMPLIMENTS OF THE APPROACHING UPPER RIDGE. AT THE TAIL END OF THE EXTENDED...WEAK NW FLOW MAY SLIP A BOUNDARY ACROSS US. THUS...WILL INCLUDE A SLT CHC OF SHOWERS AND STORMS FOR SATURDAY. FOR TEMPS...WILL GO ABOVE THE MEX AS IT CONTINUES TO MIGRATE TOWARD CLIMO WHILE THE EURO AND THE GFS POINT TOWARD INCREASING HEIGHTS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 4, 5:23 AM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 523 AM CDT SAT JUL 4 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 523 AM CDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH THE MID STATE THIS EVENING...AND SWING THROUGH THE AREA TONIGHT AND SUNDAY. THUNDERSTORMS WILL BECOME LIKELY...AND A FEW MAY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY RAINFALL WILL ALSO OCCUR...WITH AVERAGE RAIN AMOUNTS BETWEEN ONE AND ONE AND A HALF INCHES. LOCALIZED FLOOD PROBLEMS MAY DEVELOP DURING THUNDERSTORM DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL ON SUNDAY...AND A FEW STORMS COULD BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHEASTERN HALF OF THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 19
In the hours before
Special weather statement, Jul 4, 5:51 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 551 PM CDT SAT JUL 4 2009 TNZ007-008-026>028-059-050100- ROBERTSON-SUMNER-CHEATHAM-DAVIDSON-WILSON-WILLIAMSON- INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN...ASHLAND CITY... KINGSTON SPRINGS...NASHVILLE...LEBANON...MOUNT JULIET... FRANKLIN...BRENTWOOD 551 PM CDT SAT JUL 4 2009 ...STORMS APPROACHING DOWNTOWN NASHVILLE... THE LEADING EDGE OF A CLUSTER OF THUNDERSTORMS HAS MOVED INTO WESTERN DAVIDSON COUNTY AT 550 PM CDT. A STORM OR TWO COULD BE STRONG WITH WIND GUSTS TO 35 MPH AND SMALL HAIL...ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. STORMS ARE MOVING EAST AT 35 MPH...AND WILL BE IN THE NASHVILLE AREA FOR THE NEXT 1 TO 2 HOURS. BOYD
Special weather statement, Jul 4, 6:22 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 622 PM CDT SAT JUL 4 2009 TNZ005-050030- STEWART- INCLUDING THE CITY OF...DOVER 622 PM CDT SAT JUL 4 2009 ...STRONG TO SEVERE THUNDERSTORMS JUST TO THE NORTHWEST OF STEWART COUNTY... A LINE OF STRONG TO SEVERE HAVE MOVED DOWN FROM WESTERN KENTUCKY...AND AT 615 PM CDT THE LEADING EDGE EXTENDED FROM CLIFTY TO CADIZ TO AURORA AND THEN TO JUST WEST OF MURRAY. STORMS ALONG THIS LINE HAVE PRODUCED SEVERAL SEVERE THUNDERSTORM WARNINGS FROM OUR NEIGHBORING WEATHER SEVICE OFFICE IN PADUCAH. SOME ROTATION WAS INDICATED EARLIER IN A STORM THAT MOVED INTO TRIGG COUNTY. THE LINE OF STORMS WILL ENTER NORTHWEST STEWART COUNTY SHORTLY...IN THE LAND BETWEEN THE LAKES AREA. BOATERS ALONG THE TENNESSEE AND CUMBERLAND RIVERS ARE URGED TO HEAD FOR SHORE AT THIS TIME. CAMPERS SHOULD PREPARE FOR GUSTY WINDS...HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. REMEMBER...MOVE INDOORS WHEN THUNDER ROARS. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 27 min |
| Jul 4, 6:35 PM CDT | Tornado Warning | OHX | Stewart | 25 min |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.